Alert archive / Arkansas / Wind Advisories in 2010

Wind Advisory 4, NWS Memphis, TN

April 2, 20107 counties in Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 2, 2010, 10:19 AM CDT for 7 counties in Arkansas; Dunklin County, Missouri. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 10:19 AM CDT (15:19 UTC)
Expired
Apr 2, 2010, 8:45 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WWUS74 KMEG 021519
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 AM CDT FRI APR 2 2010

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL TODAY AND THIS EVENING...

.A STRONG PRESSURE GRADIENT AHEAD OF A COLD FRONT EXPECTED TO TREK
ACROSS THE MIDSOUTH TONIGHT WILL MAKE FOR WINDY CONDITIONS THIS
AFTERNOON AND EVENING.

ARZ008-009-017-018-026-027-035-MOZ113-022330-
/O.NEW.KMEG.WI.Y.0004.100402T1519Z-100403T0700Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...WYNNE...KENNETT
1019 AM CDT FRI APR 2 2010

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT SATURDAY. 

* SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH WIND
  GUSTS UP TO 40 MPH.

* THE HIGHEST WINDS WILL OCCUR AROUND 4 PM THIS AFTERNOON...AND
  THEN AGAIN JUST BEFORE THE COLD FRONT PASSES AROUND MIDNIGHT.

* THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BORGHOFF
2 follow-up statements
468 
WWUS74 KMEG 022046
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT FRI APR 2 2010

...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING...

.A STRONG PRESSURE GRADIENT AHEAD OF A COLD FRONT EXPECTED TO
TREK ACROSS THE MIDSOUTH TONIGHT WILL MAKE FOR WINDY CONDITIONS
THIS EVENING.

ARZ008-009-017-018-026-027-035-MOZ113-030500-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-100403T0700Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...WYNNE...KENNETT
346 PM CDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT SATURDAY. 

* SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED WITH WIND GUSTS UP TO
  35 MPH.

* THE WINDS SHOULD GRADUALLY DIMINISH AFTER THE COLD FRONT
  PASSES THROUGH AROUND 1 AM.

* THESE STRONG WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BORGHOFF
700 
WWUS74 KMEG 030145
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
845 PM CDT FRI APR 2 2010

ARZ008-009-017-018-026-027-035-MOZ113-030245-
/O.CAN.KMEG.WI.Y.0004.000000T0000Z-100403T0700Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...WYNNE...KENNETT
845 PM CDT FRI APR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA ACROSS EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING. GUSTY WINDS
COULD STILL OCCUR...ESPECIALLY WITH ANY THUNDERSTORMS OVERNIGHT.

$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 6:35 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 2, 6:35 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
635 AM CDT FRI APR 2 2010

.DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 455 AM CDT FRI APR 2 2010/

DISCUSSION...

STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT IS THE MAIN CONCERN.

LATEST MODELS WERE IN GOOD GENERAL AGREEMENT THROUGH EARLY NEXT
WEEK...THEN DIVERGED SOME. USED A BLEND OF THEM WITH A SLIGHT
PREFERENCE TOWARDS THE SREF IN THE SHORT TERM AND ECMWF/GEM IN
THE EXTENDED.

NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST.

AT 445 AM ACROSS THE MIDSOUTH AND FORECAST AREA...DRY AND MILD
CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES MAINLY BETWEEN
55 AND 65 DEGREES. HIGH LEVEL CLOUDS...25000 FT AGL AND
HIGHER...WERE INCREASING OVER THE AREA. A SURFACE LOW WAS OVER
SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH TO TEXAS.

TODAY WILL BE ANOTHER WARM AND BREEZY DAY. EXPECT MORE CLOUDS WEST
OF THE MISSISSIPPI RIVER AND MORE SUN EAST. HIGHS WILL BE VERY
SIMILAR TO THURSDAY...MAINLY IN THE 77 TO 83 DEGREE RANGE. ANY
RAIN SHOULD HOLD OFF UNTIL AFTER 7 PM.

REGARDING HIGH FIRE DANGER TODAY...ONLY WILL MENTION NORTHEAST
MISSISSIPPI IN A FIRE WEATHER NOTIFICATION MESSAGE WHERE HUMIDITY
VALUES WILL BE LOWEST...DROPPING TO AROUND 30 PERCENT. HUMIDITY
LEVELS WILL BE TOO HIGH AND WINDS WILL BE TOO LOW FOR RED FLAG
CRITERIA. THINK HUMIDITY VALUES WILL BE A BIT HIGHER TODAY OVER
THE AREA DUE TO HIGHER SURFACE DEWPOINTS.

WINDS WILL INCREASE THROUGH THE DAY AND MAY BE CLOSE TO WIND
ADVISORY CRITERIA...25 MPH SUSTAINED AND GUSTS AROUND 40 MPH...
WEST OF I-55 BETWEEN 1 AND 8 PM. FOR NOW...HELD OFF ON WIND
ADVISORY IN THESE AREAS THINKING VERTICAL MIXING MAY BE LIMITED
WITH ABUNDANT HIGH LEVEL CLOUDS IN THESE AREAS.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH...IF
NOT...THE ENTIRE AREA. THINK A LINE OF STORMS WILL DEVELOP AHEAD
OF A COLD FRONT WITH THE LEADING EDGE OF THE STORMS MOVING INTO
EAST ARKANSAS BETWEEN 7 PM AND MIDNIGHT...REACHING NEAR THE
MISSISSIPPI RIVER BETWEEN MIDNIGHT AND 2 AM...THEN REACHING THE
TENNESSEE RIVER AND ALABAMA/MISSISSIPPI STATE LINE 4 TO 7 AM. WENT
ABOVE HIGHEST GUIDANCE FOR RAIN CHANCES OVER THE AREA.

REGARDING STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT...THINK
BEST CHANCE FOR SEVERE WILL BE WEST OF A CORNING ARKANSAS TO
CLARKSDALE LINE IN THE 7 PM TO 1 AM TIME FRAME WHERE INSTABILITY
WILL BE HIGHEST WITH MUCAPE UP TO 500 J/KG. INCLUDED THIS AREA IN
A SLIGHT RISK. INSTABILITY REMAINS THE BIGGEST QUESTION.
REGARDLESS...A STRONGLY FORCED LINE OF STORMS MAY ALLOW FOR A FEW
DAMAGING WIND GUSTS AROUND 60 MPH IN THESE AREAS. THINK LARGE HAIL
AND TORNADO THREATS REMAIN QUITE LOW. NOT EXPECTING AN OUTBREAK OF
SEVERE WEATHER TONIGHT.

EAST OF THE SLIGHT RISK AREA TONIGHT...MOST AREAS EAST OF THE
MISSISSIPPI RIVER...LINE OF STORMS WILL PROBABLY WEAKEN THROUGH
THE NIGHT AS IT ENCOUNTERS LESS INSTABILITY AND LOWER MOISTURE.
CANNOT RULE OUT SOME STRONG WIND GUSTS AND SMALL HAIL. SEVERE
POTENTIAL APPEARS TO BE MUCH LOWER IN THESE AREAS.

ADDED MENTION OF LOCALLY HEAVY RAINFALL AND FLOODING IN HWO
TONIGHT AS THINK SOME LOCATIONS MAY GET OVER 1 INCH OF RAINFALL
IN AN HOUR. ENHANCED RAINFALL RATES ARE POSSIBLE WITH STRONG LOW
LEVEL JET COMBINED WITH HIGH PRECIPITABLE WATER UP TO 1.5 INCHES
WHICH IS OVER 200 PERCENT OF AVERAGE FOR THIS TIME OF YEAR.

ON SATURDAY...KEPT LOW CHANCES OF SHOWERS AND STORMS EAST OF I-55
DURING THE MORNING...BUT CLEARING AND IMPROVING CONDITIONS CAN BE
EXPECTED BY AFTERNOON. WITH ABUNDANT AFTERNOON SUN...THINK
TEMPERATURES WILL BE IN THE 70S...STILL ABOUT 4 TO 8 DEGREES
ABOVE AVERAGE.

SATURDAY NIGHT INTO SUNDAY...DRY AND WARM CONDITIONS ARE EXPECTED.
WOULD NOT BE SURPRISED IF FOG DEVELOPED OVER PARTS OF THE AREA
SUNDAY MORNING...PARTICULARLY OVER NORTH MISSISSIPPI AS LEFTOVER
LOW LEVEL MOISTURE MAY BE ABUNDANT. NOT CONFIDENT ENOUGH TO
MENTION AT THIS TIME. GENERALLY WENT TOWARDS THE COLDER SIDE OF
GUIDANCE SATURDAY NIGHT WITH MOSTLY CLEAR SKIES...AND NEAR
GUIDANCE VALUES ON SUNDAY WITH HIGHS AROUND 80.

SUNDAY NIGHT INTO MONDAY...SOME LATEST MODELS SUGGESTED A WARM FRONT
WILL MOVE THROUGH THE AREA. THIS COMBINED WITH INCREASING MOISTURE
AND INSTABILITY...KEPT 20 PERCENT FOR SHOWERS AND THUNDERSTORMS
OVER THE AREA AS THIS BOUNDARY LIFTS NORTH. CONFIDENCE FOR STORMS
IS NOT THE GREATEST. BY MONDAY AFTERNOON...WARM FRONT SHOULD BE
NORTH OF THE AREA ALLOWING FOR BREEZY AND WARM CONDITIONS WITH
HIGHS INTO THE 80S.

MONDAY NIGHT THROUGH TUESDAY NIGHT...DRY...WARM...AND BREEZY
CONDITIONS ARE EXPECTED WITH TEMPERATURES 10 TO 15 DEGREES ABOVE
AVERAGE. HUMIDITY VALUES ARE EXPECTED TO BE HIGHER SO NO FIRE
WEATHER CONCERNS ARE ANTICIPATED.

WEDNESDAY AND THURSDAY...LATEST MODELS...PARTICULARLY THE 00Z
GFS/ECMWF...WERE IN BETTER AGREEMENT IN DEPICTING A COLD FRONT
MOVING THROUGH THE AREA. THUS...LOWERED TEMPERATURES AND INCREASED
RAIN CHANCES DURING THIS TIME FRAME.

MBS

&&

.AVIATION...

12Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR TODAY AND INTO THIS EVENING.
THUNDERSTORMS WILL BEGIN TO MOVE INTO THE KJBR AREA AROUND 04Z AND
SPREAD EAST OVERNIGHT. WINDS WILL BE MAINLY SOUTH AROUND 5 KNOTS
THIS MORNING AND GRADUALLY INCREASE TO 10 TO 15 KNOTS WITH HIGHER
GUSTS BY THIS AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  80  59  76  55 /   0 100  20   0
MKL  83  57  75  47 /   0 100  40   0
JBR  78  56  74  48 /  10 100  10   0
TUP  81  59  77  52 /   0  80  50   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 2, 4:17 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
417 AM CDT FRI APR 2 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
417 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HIGH FIRE DANGER CAN BE EXPECTED ACROSS NORTHEAST MISSISSIPPI
BETWEEN NOON AND 7 PM WHERE GUSTY WINDS AND LOWEST HUMIDITY VALUES
WILL EXIST.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A CORNING
ARKANSAS TO CLARKSDALE MISSISSIPPI LINE...INCLUDING JONESBORO...
WALNUT RIDGE...AND FORREST CITY...BETWEEN 7 PM AND 1 AM. ISOLATED
DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE MAIN HAZARD.

OUTSIDE THE SLIGHT RISK AREA...STRONG THUNDERSTORMS ARE POSSIBLE
AFTER 10 PM. GUSTY WINDS UP TO 50 MPH....HEAVY DOWNPOURS...AND
PEA SIZE HAIL ARE POSSIBLE.

ISOLATED AREAS MAY RECEIVE HEAVY RAINFALL OF 1 TO 2 INCHES WHICH
MAY LEAD TO LOCALIZED FLOODING AFTER 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEST OF A CORNING ARKANSAS TO
CLARKSDALE MISSISSIPPI LINE BETWEEN 7 PM AND 1 AM TONIGHT.

MBS

Nearby

Wind Advisories in Arkansas, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.